Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at May 14, 2008, 2:30 AM PDT. It took effect at May 14, 2008, 12:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2008, 2:30 AM PDT (09:30 UTC)
- In effect from
- May 14, 2008, 12:00 PM PDT
- Expired
- May 14, 2008, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 140930 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 AM PDT WED MAY 14 2008 NVZ013-150400- /O.NEW.KLKN.WI.Y.0017.080514T1900Z-080515T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 230 AM PDT WED MAY 14 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR NORTHERN NYE COUNTY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. NORTHERLY WINDS WILL INCREASE TODAY ACROSS CENTRAL NEVADA...WITH SUSTAINED WINDS REACHING 20 TO 35 MPH AND GUSTS AROUND 45 MPH BY THIS AFTERNOON...LASTING INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ROOD
2 follow-up statements
000 WWUS75 KLKN 142108 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 208 PM PDT WED MAY 14 2008 NVZ013-150400- /O.CON.KLKN.WI.Y.0017.000000T0000Z-080515T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 208 PM PDT WED MAY 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. NORTHERLY WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS CENTRAL NEVADA...WITH SUSTAINED WINDS REACHING 20 TO 35 MPH AND GUSTS AROUND 45 MPH BY THIS AFTERNOON...LASTING INTO THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS75 KLKN 150339 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 839 PM PDT WED MAY 14 2008 NVZ013-150445- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-080515T0400Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 839 PM PDT WED MAY 14 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... THE WIND ADVISORY FOR NORTHERN NYE COUNTY WILL EXPIRE AT 9 PM PDT THIS EVENING. NORTH WINDS WILL DIMINISH TO 10 TO 15 PM BY LATE EVENING. $$ REA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at May 14, 2:07 AM PDT, 23 minutes earlier.
Area forecast discussion, May 14, 2:07 AM PDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 207 AM PDT WED MAY 14 2008 .SYNOPSIS...CLOUDS SPREAD IN FROM THE NORTH TODAY WITH A THREAT OF SHOWERS OVER EXTREME NORTHERN NEVADA. GUSTY WINDS WILL LINGER OVER MUCH OF THE REGION THROUGH THURSDAY EVENING...WITH THE STRONGEST GUSTS OVER CENTRAL NEVADA. HIGH PRESSURE BUILDS OVER THE REGION THIS EVENING...WITH TEMPERATURES WARMING EACH DAY THROUGH THE WEEKEND. && .SHORT TERM...TODAY THROUGH THURSDAY. CLOUDS WILL CONTINUE TO STREAM INTO THE REGION FROM THE NORTHWEST TODAY AS A DISTURBANCE MOVING THROUGH THE PAC NW CLIPS NORTHERN NEVADA...WITH THE THREAT OF A FEW LIGHT SHOWERS OVER MAINLY THE HIGHER ELEVATIONS OF EXTREME NORTHERN NEVADA THROUGH EARLY THIS AFTERNOON. HIGH PRESSURE ALOFT BUILDING IN FROM THE WEST WILL KICK THE SYSTEM OUT TO THE NORTHEAST LATER TODAY AND OVERNIGHT TONIGHT...WITH SURFACE PRESSURES INCREASING OVER THE PAC NW AND INTO NORTHERN NEVADA. THE HIGH PRESSURE ALOFT BUILDING IN FROM WEST WILL ALSO START A MAJOR WARMING TREND...WITH A THERMAL TROUGH BUILDING WELL SOUTH OF THE CWA...LEADING TO A STRONG SURFACE GRADIENT ACROSS CENTRAL NEVADA THIS AFTERNOON THROUGH THURSDAY AFTERNOON. WILL BE ISSUING A WIND ADVISORY FOR NORTHERN NYE COUNTY FOR THIS AFTERNOON AND EARLY EVENING. EXPECTING WINDS TO APPROACH ADVISORY LEVELS ACROSS EASTERN ELKO COUNTY AND WHITE PINE COUNTY THIS AFTERNOON AS WELL...HOWEVER WINDS CURRENTLY LOOK TO BE HELD JUST BELOW CRITICAL LEVELS TODAY. GFS MODEL HAS H7 WINDS OF 30KTS TRANSITIONING FROM NORTH TO NORTHEASTERLY TONIGHT. IF THIS VERIFIES...COULD HAVE GUSTY DOWNSLOPE WINDS OF 25 TO 35 KTS ALONG WESTERN SLOPES OF HIGHER MOUNTAINS...SUCH AS THE SPRING CREEK AND JIGS AREAS NEAR THE RUBY MTS INTO THURSDAY MORNING. NAM MODEL HOWEVER IS A LITTLE SLOWER TO VEER THE WINDS TO NORTHEASTERLY...AND ALSO ONLY HAS H7 WIND SPEEDS OF 15KTS. THURSDAY AFTERNOON THE WINDS LOOK TO BE STRONGER OVER WHITE PINE COUNTY AS THE SURFACE GRADIENT AND WINDS ALOFT ARE COUPLED IN A NORTH-NORTHEASTERLY DIRECTION...WHICH MAY NECESSITATE THE ISSUANCE OF A WIND ADVISORY FOR WHITE PINE COUNTY. FOR NOW HOWEVER...WILL MENTION THAT THREAT IN THE HWOLKN PRODUCT. ROOD .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. MODELS NOW IN GOOD AGREEMENT THROUGH DAY 7 AS A RIDGE MORE TYPICAL OF JULY BUILDS INTO THE WESTERN CONUS. EXPECT SOME RECORD HIGH TEMPERATURES DURING THIS PERIOD AS H50 HEIGHTS ARE AROUND 590DAM AND H70 TEMPS APPROACH 16C ACROSS MOST OF NV BY SUN AND MON. DRY LOW LEVELS AND CLEAR SKIES WILL ALLOW FOR SOME 40 TO 50 DEGREE DIURNAL RANGES DURING THIS TIMEFRAME AS WELL WITH LOWS DROPPING INTO THE 30S AND 40S IN MOST LOCATIONS. MAY START TO SEE SOME CLOUDS MOVING IN BY EARLY NEXT WEEK AS MODELS STARTING TO SHOW A BREAKDOWN IN THE RIDGE AS A SYSTEM APPROACHES THE WEST COAST...THE STRENGTH OF THIS SYSTEM IS WHAT IS IN QUESTION. THE ECMWF HAS A MUCH STRONGER CUTOFF LOW MOVING ONSHORE TUE WHILE THE GFS MAINTAINS A FAST MOVING OPEN WAVE. EITHER WAY THOUGH...TUESDAY WILL BE COOLER BUT STILL ABOVE NORMAL WITH HIGHS IN THE 80S. JMG && .AVIATION...PARTLY TO MOSTLY CLOUDY SKIES WILL PERSIST ACROSS THE AREA THROUGH THE AFTERNOON BUT CONDITIONS EXPECTED TO REMAIN VFR THROUGH THE PERIOD. BREEZY TO WINDY CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS NORTHERN AND CENTRAL NV WITH KTPH LIKELY EXPERIENCING SUSTAINED WINDS OF 20-30KTS INTO THE EVENING AND OTHER TAF SITES SEEING 15-20KTS SUSTAINED. SKIES WILL START TO CLEAR OUT OVERNIGHT AS HIGH PRESSURE BUILDS INTO THE GREAT BASIN. && .FIRE WEATHER...GUSTY WINDS TODAY AND THURSDAY ARE THE MAIN CONCERN ACROSS THE REGION...WITH THE STRONGEST WINDS EXPECTED OVER ZONE 457 TODAY...AND 455 ON THURSDAY. HIGH PRESSURE BUILDS THROUGH THE WEEKEND...WITH A WARM AND STABLE AIRMASS OVER THE REGION. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR NORTHERN NYE COUNTY...NVZ013...TODAY FROM NOON TO 9PM PDT.
Hazardous weather outlook, May 14, 2:28 AM PDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 228 AM PDT WED MAY 14 2008 NVZ013-030>037-150000- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 228 AM PDT WED MAY 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. A NORTHERLY SURFACE GRADIENT IN COMBINATION WITH STRONG NORTHERLY FLOW ALOFT WILL LEAD TO GUSTY WINDS OVER THE REGION TODAY. HAVE ISSUED A WIND ADVISORY FOR NORTHERN NYE COUNTY WHICH IS IN EFFECT FROM NOON THROUGH 9PM PDT TODAY. WINDS ACROSS MUCH OF NORTHERN NYE COUNTY ARE EXPECTED TO BE 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. WINDS ARE EXPECTED TO APPROACH ADVISORY LEVELS OVER MUCH OF EASTERN NEVADA TODAY AS WELL...HOWEVER GUSTS IN THE MORE POPULATED VALLEY AREAS ARE EXPECTED TO REMAIN BELOW 40 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THURSDAY ACROSS CENTRAL NEVADA...WITH WIND SPEEDS ACROSS WHITE PINE COUNTY POSSIBLE REACHING WIND ADVISORY LEVELS...20 TO 30 MPH WITH GUSTS TO 45 MPH. TEMPERATURES WILL INCREASE BY AROUND 10 DEGREES ACROSS THE REGION FROM THURSDAY TO FRIDAY AS HIGH PRESSURE BUILDS OVER THE WESTERN U.S.. THE WARMING TREND WILL CONTINUE THROUGH THE WEEKEND WITH RECORD HIGH TEMPERATURES POSSIBLE. HIGH TEMPERATURES ARE EXPECTED TO WARM INTO THE MID TO UPPER 80S OVER MOST OF THE REGION...AND 90 TO 95 DEGREES IN THE LOWER VALLEYS SATURDAY AND SUNDAY AFTERNOON. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROOD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.